Alert archive / California / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Jun 30, 2015, 2:00 PM PDT for Riverside County, San Diego County, California. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 2:00 PM PDT (21:00 UTC)
- Expired
- Jun 30, 2015, 3:00 PM PDT
- In force
- 60 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 60 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:44 PM PDT | TSTM WND GST 47 | 6 Sse Aguanga, CA | MESONET STATION PALOMAR MTN (HIGH POINT LOOKOUT) /AT571/ |
| Jun 30, 2:53 PM PDT | TSTM WND GST 47 | 2 Ene Rainbow, CA | MESONET STATION RAINBOW (1 E) /AT107/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS56 KSGX 302100 SVRSGX CAC065-073-302200- /O.NEW.KSGX.SV.W.0002.150630T2100Z-150630T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWESTERN CALIFORNIA... RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 300 PM PDT * AT 154 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED 15 MILES EAST OF TEMECULA AND RAINBOW...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... TEMECULA...FALLBROOK...EASTERN CAMP PENDLETON...MURRIETA... AGUANGA...PALOMAR MOUNTAIN STATE PARK... HWY 79 BETWEEN OAK GROVE AND AGUANGA...PALOMAR MOUNTAIN... MENIFEE......RAINBOW... PAUMA VALLE... SAGE AND WINCHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3347 11676 3332 11685 3336 11728 3364 11717 TIME...MOT...LOC 2054Z 272DEG 29KT 3343 11682 $$ ALBRIGHT
1 follow-up statement
112
WWUS56 KSGX 302157
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
257 PM PDT TUE JUN 30 2015
CAC065-073-302205-
/O.EXP.KSGX.SV.W.0002.000000T0000Z-150630T2200Z/
SAN DIEGO CA-RIVERSIDE CA-
257 PM PDT TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SAN DIEGO AND
RIVERSIDE COUNTIES WILL EXPIRE AT 300 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3347 11676 3332 11685 3336 11728 3364 11717
TIME...MOT...LOC 2155Z 272DEG 29KT 3343 11682
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:07 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 30, 9:07 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 907 AM PDT TUE JUN 30 2015 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT BASIN AND LOW PRESSURE OFF THE CALIFORNIA AND BAJA COASTS WILL CONTINUE TO DIRECT A FLOW OF MID AND HIGH LEVEL MONSOONAL MOISTURE ACROSS SOUTHERN CALIFORNIA FOR MUCH OF THE WEEK INTO EARLY NEXT WEEK. THIS WILL SUPPORT A CHANCE OF THUNDERSTORMS THROUGH THURSDAY...MAINLY NEAR THE MOUNTAINS AND PORTIONS OF THE DESERTS DURING THE AFTERNOON HOURS. SOME SHOWERS AND THUNDERSTORMS COULD OCCUR IN THE EASTERN VALLEYS THIS AFTERNOON. MINOR DRYING IS POSSIBLE FOR FRIDAY AND SATURDAY WITH ANOTHER CHANCE FOR AFTERNOON THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS SUNDAY AND MONDAY. TEMPERATURES WILL PEAK TODAY...THEN COOL TO NEAR TO SLIGHTLY BELOW AVERAGE FOR FRIDAY THROUGH EARLY NEXT WEEK. A SHALLOW MARINE LAYER AND WEAK ONSHORE FLOW WILL PRODUCE PATCHY NIGHT AND MORNING LOW CLOUDS AND FOG NEAR THE COAST AND WESTERN VALLEYS AT TIMES. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... MORNING VISIBLE SATELLITE SHOWS SOME PATCHY MARINE LAYER STRATUS OVER THE COASTAL AREAS...SCATTERED-TO-FEW MID AND HIGH CLOUDS...AND TWO WEST-NORTHWESTWARD MOVING AREAS OF ELEVATED CONVECTION OVER SONORA AND BAJA. THESE AREAS OF CONVECTION SPIT OUT AN OUTFLOW BOUNDARY WHICH MAY CREATE SOME BRIEF LOCAL BLOWING DUST IN THE LOWER DESERTS AS IT MOVES THROUGH. THE 14Z HRRR SHOWS THE SECOND CONVECTIVE SYSTEM MOVING INTO THE SAN DIEGO COUNTY MOUNTAINS AND DESERTS BY 1 PM...AND THEN SPARKING OFF SOME THUNDERSTORMS OVER THE MOUNTAIN RIDGES. THE 12Z MIRAMAR SOUNDING SHOWS A MARINE LAYER INVERSION AT AROUND 600 FEET...WHICH IS RATHER SHALLOW. THUS...LOCAL FOG OCCURRED IN SOME OF THE COASTAL AREAS THIS MORNING. STRATUS/FOG SHOULD CLEAR OUT BY LATE MORNING. THE SOUNDING ALSO SHOWS A RESPECTABLE PRECIPITABLE WATER VALUE OF 1.43 INCHES...WITH 714 J/KG OF MUCAPE. HOWEVER...MOST OF THE MOISTURE IS ONCE AGAIN LOCATED ABOVE 600 MB...WHICH IS RATHER HIGH. NEVERTHELESS...SOME OF THE HI- RES MODELS DO SHOW SOME MOUNTAIN CONVECTION TAKING PLACE THIS AFTERNOON. WITH THE MID AND UPPER LEVEL WINDS OF 20-30 KT OUT OF THE SOUTHEAST...SOME ACTIVITY COULD SPILL INTO THE VALLEYS BEFORE DISSIPATING. THUS...WITH THE MORNING UPDATE...HAVE INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS INTO THE EASTERN SAN DIEGO AND RIVERSIDE COUNTY VALLEYS. THE WRF SHOWS THE CONVERGENCE BOUNDARY SETTING UP OVER THE MOUNTAIN RIDGES BY LATE MORNING...SO EXPECT ANY CONVECTION TO INITIATE THERE...WITH THUNDERSTORMS/SHOWERS THEN DRIFTING TO THE NORTHWEST INTO THE EASTERN VALLEYS BEFORE DISSIPATING. AS FAR AS TEMPERATURES GO...LOOKS LIKE TODAY WILL BE PRETTY WARM...WITH DAY-TIME HIGHS 5-10 DEGREES ABOVE NORMAL...DUE TO THE CLEARER SKIES AND HIGHER 500 MB HEIGHTS. ON WATER VAPOR SATELLITE...A LARGE RIDGE REMAINS IN PLACE OVER THE GREAT BASIN...WITH A LOW FAR TO THE SOUTH-SOUTHWEST OF SAN DIEGO...RESULTING IN THE CONTINUED MOIST SOUTHEAST FLOW ALOFT. MODELS SHOW INDICATIONS THAT A WEAK EASTERLY WAVE COULD MOVE OVER THE AREA TONIGHT INTO WEDNESDAY MORNING...BRINGING A PLUME OF MID AND UPPER LEVEL MOISTURE. RIGHT NOW...THIS WAVE LOOKS TOO WEAK TO PRODUCE MEASURABLE PRECIPITATION. HOWEVER...THE INCREASING CLOUDS FROM THIS MID-TO-UPPER LEVEL MOISTURE SURGE COULD PLAY A FACTOR IN INHIBITING LATE MORNING/AFTERNOON MOUNTAIN CONVECTION FOR WEDNESDAY...AS THE CLOUD COVER WOULD REDUCE DAY-TIME HEATING...AND THEREFORE DECREASE THE INSTABILITY. THE CLOUDS ALSO WILL PLAY A ROLE IN BRINGING OVERALL COOLER CONDITIONS TO THE FORECAST AREA. THE FLOW BECOMES A LOT WEAKER ON THURSDAY AND FRIDAY...WHICH WOULD MEAN THAT STORMS WOULD BE SLOW-MOVING. HOWEVER...MOISTURE IS ALSO DIMINISHED ON THOSE DAYS...WITH THE GFS ONLY SHOWING UP TO 1.15 INCHES OF PRECIPITABLE WATER...AND THE NAM12 SHOWING 0.80 INCHES. COOLING WILL CONTINUE AS WELL AS THE RIDGE WEAKENS OVER OUR AREA...WITH DAY-TIME HIGHS REACHING NEAR TO SLIGHTLY BELOW NORMAL. THE SHALLOW MARINE LAYER WILL CONTINUE THROUGH FRIDAY...WITH NIGHT AND MORNING PATCHY STRATUS AND FOG OVER THE COAST AND EXTREME WESTERN VALLEYS. FOR SATURDAY THROUGH EARLY NEXT WEEK...THE RIDGE MOVES OVER THE FOUR CORNERS REGION...AND THE FLOW ALOFT TURNS SOUTHERLY. THE GFS SHOWS MOST OF THE MOISTURE DURING THIS PERIOD STAYING TO OUR EAST...WITH MINIMAL CHANCES FOR ANY AFTERNOON CONVECTION...WHILE THE ECMWF IS SLIGHTLY MORE MOIST...POSSIBLY ENOUGH FOR SOME AFTERNOON THUNDERSTORMS/SHOWERS OVER THE MOUNTAINS SUNDAY AND MONDAY. LOOK FOR TEMPERATURES TO CONTINUE TO BE NEAR TO SLIGHTLY BELOW NORMAL. THE MARINE LAYER SHOULD DEEPEN AND BECOME LESS PATCHY...WITH NIGHT AND MORNING STRATUS OVER THE COAST AND WESTERN VALLEYS. && .AVIATION... 301550Z...COAST/VALLEYS...LOW CLOUDS BASED AROUND 500-1000 FEET MSL...TOPS AROUND 1500 FEET MSL...AND DISSIPATING AROUND 1630Z. STRATUS REDEVELOPING OVERNIGHT TONIGHT WITH SIMILAR BASES AND TOPS. CONFIDENCE IN OCCURRENCE OF THE LOW CLOUDS IN THE KSAN TAF FOR TONIGHT IS MODERATE-HIGH...AND CONFIDENCE IN THE TIMING IS MODERATE. SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS NEAR THE FOOTHILLS. MTNS/DESERTS...CU/TCU DEVELOPING WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS. THUNDERSTORM TOPS TO NEAR 30000 FT MSL. LOCAL GUSTY SURFACE WINDS...AND LOCAL VIS RESTRICTIONS IN HEAVY RAIN POSSIBLE. CONFIDENCE IN OUTFLOW WINDS FROM MORNING THUNDERSTORMS OVER NORTHERN MEXICO REACHING THE DESERT TAFS IS MODERATE-HIGH...SO GUSTY WINDS INCLUDED IN THE KTRM TAF FOR THIS MORNING. RISK OF KTRM VISIBILITY FALLING BELOW 1 MILE IN BLOWING DUST IS VERY LOW. && .MARINE... 850 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH FRIDAY. && .SKYWARN... THERE IS A CHANCE THAT SKYWARN ACTIVATION WILL BE NEEDED THIS AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...HARRISON AVIATION/MARINE...SMALL
In the hours before
Special weather statement, Jun 30, 12:38 PM PDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1238 PM PDT TUE JUN 30 2015 CAZ050-058-062-302030- SAN DIEGO COUNTY MOUNTAINS CA-SAN DIEGO COUNTY DESERTS CA- SAN DIEGO COUNTY VALLEYS CA- 1238 PM PDT TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY UNTIL 130 PM PDT... AT 1237 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAMPO. THIS STORM WAS MOVING WEST-NORTHWEST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EL CAJON...RAMONA...ALPINE...I-8 BETWEEN PINE VALLEY AND BOULEVARD... MOUNT LAGUNA...CUYAMACA RANCHO STATE PARK...LAKE MORENA...HWY S1 BETWEEN LAKE CUYAMACA AND MOUNT LAGUNA...PINE VALLEY...SAN DIEGO COUNTRY ESTATES...PORTRERO...DESCANSO...LAKE CUYAMACA...CAMPO...HWY S2 BETWEEN SHELTER VALLEY AND AGUA CALIENTE...HWY 79 BETWEEN JULIAN AND LAKE CUYAMACA...SOUTHWESTERN BOULEVARD...CREST...LAKESIDE AND CAPTAIN GRANDE INDIAN RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR ROAD FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3302 11685 3305 11644 3260 11628 3256 11684 TIME...MOT...LOC 1937Z 180DEG 0KT 3293 11656 HARRISON
Special weather statement, Jun 30, 1:19 PM PDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
119 PM PDT TUE JUN 30 2015
CAZ043-050-058-062-302100-
SAN DIEGO COUNTY MOUNTAINS CA-SAN DIEGO COUNTY DESERTS CA-
SAN DIEGO COUNTY COASTAL AREAS CA-SAN DIEGO COUNTY VALLEYS CA-
119 PM PDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN DIEGO COUNTY UNTIL
200 PM PDT...
AT 110 PM PDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS
FROM RAMONA DOWN TOWARDS THE MEXICAN BORDER AND WERE MOVING
WEST NORTHWEST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO
PRODUCE BRIEF HEAVY RAIN AND ISOLATED LIGHTNING STRIKES AS THEY DRIFT
TOWARDS THE COAST.
IN ADDITION...WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS AND PEA SIZED HAIL.
LOCATIONS IMPACTED INCLUDE...
CHULA VISTA...OCEANSIDE...CARLSBAD...EL CAJON...VISTA...ENCINITAS...
NATIONAL CITY...LA MESA...POWAY...IMPERIAL BEACH...RAMONA...
CORONADO...DEL MAR...ALPINE...MOUNT LAGUNA...MISSION BEACH...I-8
BETWEEN PINE VALLEY AND BOULEVARD...HILLCREST...POINT LOMA AND MIDWAY
DISTRICT INCLUDING LINDBERGH FIELD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3254 11713 3272 11721 3272 11717 3273 11722
3267 11724 3268 11725 3297 11726 3315 11735
3325 11733 3340 11706 3326 11679 3262 11619
TIME...MOT...LOC 2011Z 240DEG 48KT 3297 11668
JTLocal storm report, Jun 30, 1:59 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
159 PM PDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST CAMPO 32.61N 116.47W
06/30/2015 M53.00 MPH SAN DIEGO CA ASOS
DIR 130 SPD 53MPH
&&
NISLAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:38 PM PDT | Special Weather Statement | SGX | San Diego | 52 min |
| Jun 30, 1:06 PM PDT | Beach Hazards Statement | SGX | San Diego | 3 hr |
| Jun 30, 1:19 PM PDT | Special Weather Statement | SGX | San Diego | 41 min |
| Jun 30, 1:53 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 52 min |
| Jun 30, 2:01 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 59 min |
| Jun 30, 2:08 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 34 min |
| Jun 30, 2:42 PM PDT | Areal Flood Advisory | SGX | Riverside, San Diego | 2 hr |
| Jun 30, 2:53 PM PDT | Special Weather Statement | SGX | San Diego | 37 min |
| Jun 30, 3:56 PM PDT | Beach Hazards Statement | SGX | Orange | 64 min |
Nearby
Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.